MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CORTERA SPINAL FIXATION SYSTEM; SCREW

XTANT MEDICAL HOLDINGS, INC. CORTERA SPINAL FIXATION SYSTEM; SCREW
Model Number 150150-65040
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pedicle screw with dni imprinted on the screw tulip was implanted.The screw did not lock down and was removed and replaced with a clinical cortera screw.
 
Additional Manufacturer Narrative
The screws marked dni were inadvertently distributed by a contract manufacturer responsible for labeling, storage and distribution of certain xtant medical products.The affected screws are direct marked with dni as the lot number and may not have been manufactured in accordance with released manufacturing specifications.The affected screws were manufactured in a manner to be representative of clinical production parts regarding form and fit, but not necessarily function.The affected screws were manufactured from anodized titanium metal with the same or similar size and dimension.If the surgeon or his/her assistants do not look at the direct marked lot number or do not notice the difference in anodization color, he/she may attempt to implant the affected screws, which contribute to product risk.If the surgeon attempted to implant the affected screw(s) into a patient, the screw(s) may not perform as intended (may be difficult to start the set screw, or it may not be able to engage), which the surgeon would notice during implantation.To-date there have been two (2) complaints received involving the affected cortera spinal fixation system screws.These complaints led to the investigation and discovery of the deficiency in the devices.Xtant medical holdings, inc.Initiated a medical device recall on 08/20/2024.Xtant is conducting this recall with the knowledge of the food and drug administration's knowledge (3005031160-09/04/2024-001-r).

Brand Name
CORTERA SPINAL FIXATION SYSTEM
Common Device Name
SCREW
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key20206255
Report Number3005031160-2024-00030
Device Sequence Number7643694
Product Code NKB
UDI-Device Identifier00810076563190
UDI-Public00810076563190
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221403
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number150150-65040
Device Lot NumberDNI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
150100-65045 - SCREW, POLY, SOLID, 6.5X45.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown